Mississippi, 2011

Damaging Winds in Mississippi, April 11, 2011

April 11, 2011 · NWS JAN · 17 events in 8 counties and zones

Showers and thunderstorms developed in association with a cold front moving through the area. Some of these storms produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$37,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed in association with a cold front moving through the area. Some of these storms produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 11, 2:43 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 11, 2:43 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 11 2011

.DISCUSSION...A SURFACE COLD FRONT IS CURRENTLY PUSHING EASTWARD
ACROSS THE AREA. AS OF 20Z...IT EXTENDED FROM NEAR MEMPHIS TN...TO
GREENWOOD... TO VICKSBURG...TO ALEXANDRIA LA. A BAND OF SHOWERS AND
THUNDERSTORMS EXTEND ALONG THE FRONT. SO FAR THE CONVECTION HAS BEEN
OUTFLOW DOMINANT...WITH THE STRONGEST UPDRAFTS IN ELEVATED CONVECTION
BEHIND THE LEADING EDGE OF THE STORMS. HOWEVER THE 18Z JAN SOUNDING
SHOWED WINDS AS HIGH AS 41 KTS AT THE TOP OF THE MIXED LAYER...
ALLOWING EVEN SOME OF THE WEAKER CONVECTION TO PRODUCE WIND GUSTS IN
THE 35 TO 45 KT RANGE.

OUTSIDE OF THE STORMS SOUTH TO SOUTH SOUTHWESTERLY WINDS HAVE BEEN
GUSTY...PARTICULARLY OVER THE ARKLAMISS DELTA AREA...WHERE THERE
HAVE BEEN NUMEROUS GUSTS OVER 30 KTS. WHILE GUSTY WINDS WILL CONTINUE
BEHIND THE FRONT...WE SHOULD SEE THEM RELAX ENOUGH TO REMAIN BELOW
WIND ADVISORY CRITERIA. THUS THE CURRENTLY VALID WIND ADVISORY WILL
BE ALLOWED TO EXPIRE ON TIME.

PARTLY TO MOSTLY SUNNY SKIES AND STRONG WARM ADVECTION AHEAD OF THE
FRONT HAVE ALLOWED TEMPERATURES TO SOAR TO NEAR RECORD LEVELS IN THE
MIDDLE 80S. BEHIND THE FRONT...TEMPERATURES WERE ALREADY QUICKLY
FALLING INTO THE LOWER TO MIDDLE 70S OVER PORTIONS OF SOUTHEASTERN
ARKANSAS AND NORTHERN LOUISIANA.

SHORT TERM (THROUGH WEDNESDAY NIGHT)...THE 18Z JAN SOUNDING CONTINUED
TO SHOW A RATHER DEEP CAPPING INVERSION BETWEEN 550 MB AND 850 MB.
BUFR SOUNDINGS INDICATE THIS CAP ERODING OVER THE NEXT FEW HOURS. IN
ADDITION...CONSECUTIVE RUNS OF THE HRRR HAVE BEEN INDICATING THE
DEVELOPMENT OF MORE VIGOROUS CONVECTION BY LATE AFTERNOON...MAINLY
AFFECTING AREAS ALONG AND EAST OF I-55. THE PRIMARY THREAT WITH ANY
SEVERE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS. STILL CANNOT RULE
OUT A TORNADO...BUT BELIEVE THE BETTER TORNADO THREAT WILL REMAIN
NORTH OF THE CWA CLOSER TO THE SURFACE LOW TRACK.

ELSEWHERE...THE SEVERE WEATHER THREAT IS ALL BUT OVER BEHIND THE
FRONT...AND WE ARE ALREADY IN THE PROCESS OF PAIRING DOWN TORNADO
WATCH 128.

THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THE COLD FRONT IS EXPECTED
TO BE EXITING THE CWA BY 00Z...BUT A FEW SHOWERS MAY LINGER THROUGH
THE EARLY EVENING HOURS. STUCK CLOSE TO MAV GUIDANCE...WHICH WAS
INDICATING CHANCE POPS OVER EASTERN MISSISSIPPI.

THE UPPER TROUGH AXIS WILL SWING PAST THE AREA OVERNIGHT WITH WEAK
RIDING DEVELOPING THROUGH THE MIDDLE OF THE WEEK. GENERALLY
SPEAKING...CLOUDS WILL CLEAR QUICKLY BEHIND THIS FRONT...AND MOSTLY
CLEAR CONDITIONS ARE EXPECTED BY SUNRISE TOMORROW. SURFACE HIGH
PRESSURE WILL BUILD IN ACROSS THE MS RIVER VALLEY TUESDAY. THE RIDGE
AXIS WILL MAKE SLOW EASTWARD PROGRESS ACROSS THE CWA THROUGH MID
WEEK...AS VERY LIGHT SOUTHERLY FLOW RETURNS BY LATE IN THE DAY
WEDNESDAY. STUCK CLOSE TO MAV/GFS ENSEMBLE MEAN GUIDANCE TEMPS AND
WINDS THROUGH THE PERIOD. /DL/

LONG TERM (THURSDAY THROUGH MONDAY)...THE PRIMARY CONCERNS WILL BE
THE SYSTEM AFFECTING THE REGION FOR LATE THURSDAY INTO FRIDAY...
FOLLOWED BY SOME RETURN FLOW FOR RAIN CHANCES FOR EARLY NEXT WEEK.
LASTLY TEMPS AND POPS.

AS WE GO INTO THE LATER PART OF THE WORK WEEK...WE WILL START TO GET
SOME RETURN FLOW AHEAD OF A DEVELOPING STORM SYSTEM IN THE PLAINS. A
CLOSED UPPER LOW FROM SOUTHWEST CANADA WILL HELP TO DEVELOP THE
SYSTEM. THIS WILL BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION
FOR THURSDAY. A COLD FRONT WILL COME THROUGH ON THURSDAY NIGHT INTO
FRIDAY. MODELS STILL HAVE SOME TIMING DIFFERENCES WITH THE COLD
FRONT PASSAGE. THE EURO WAS A LITTLE SLOWER WITH THE UPPER CLOSED
LOW PUSHING INTO THE PLAINS ON FRIDAY...WHILE THE GFS HAD IT OVER
THE MID TO UPPER MS VALLEY AT THIS TIME. THE CANADIAN WAS A LITTLE
FARTHER NORTH WITH THE CLOSED LOW IN THE UPPER MISSISSIPPI VALLEY.
WITH SUCH SPACING IN POSITIONS...THIS WILL HAVE AN AFFECT ON COLD
FRONT TIMING. THE ENSEMBLES WERE ALSO POINTING TO A CLOSED UPPER LOW
SYSTEM...BUT WITH SOME POSITIONING DIFFERENCES. THERE WILL BE ENOUGH
DYNAMICS FOR SOME SEVERE WEATHER POSSIBILITIES WITH THIS SYSTEM IN
FORM OF A LINE. DEEP LAYER SHEAR WILL BE AROUND 40 KNOTS AT 0-6KM
AND CAPES OF GREATER THAN 2000 J/KG. SO WILL KEEP THE MENTION OF
POSSIBLE SEVERE FOR THE HWO FOR THURSDAY NIGHT INTO FRIDAY. THE
FRONT SHOULD CLEAR THE REGION BY FRIDAY AFTERNOON OR EVENING. WE
COULD GET SOME WRAP AROUND SPRINKLES FOR FRIDAY EVENING.

DRY WEATHER WILL RETURN ON SATURDAY. LOWS FOR SATURDAY MORNING WILL
DIP INTO THE 40S AND 50S. HIGHS WILL BE IN THE 60S AND 70S FOR
SATURDAY. THE CLOSED LOW WILL LIFT OUT TO THE NORTHEAST US BY
SUNDAY. THE CENTER OF HIGH PRESSURE WILL SETTLE OVER THE REGION ON
SATURDAY NIGHT. LOWS WILL BE FROM THE UPPER 30S TO THE MIDDLE 40S. WE
WILL GET BACK TO A MORE ZONAL PATTERN FOR SUNDAY AFTERNOON INTO
MONDAY. WE WILL START TO GET SOME RETURN FLOW FOR SUNDAY NIGHT INTO
MONDAY. TEMPS WILL START TO MODIFY SOME FOR EARLY MONDAY WILL LOWS IN
THE MIDDLE 40S TO LOWER 50S. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
FOR SUNDAY NIGHT INTO MONDAY.

AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF MEX...MOS...HPC AND
MEN GUIDANCE. MADE SLIGHT ADJUSTMENTS TO MEX AND MEN POPS FOR THE
PERIOD. /17/

&&

.AVIATION....SHARP WIND SHIFT NEAR A WINONA TO JACKSON TO NATCHEZ
LINE WITH BROKEN MVFR CEILINGS E OF THE FRONT AND CLEARING VFR ABOUT
50NM BEHIND IT. SSW BREEZES OF 18-30KTS...ALONG WITH HIGHER GUSTS MAY
AFFECT NERN MS KGTR BEFORE THE BOUNDARY PASSES. LINE OF SHRA/ TSRA
WILL CONSOLIDATE/INTENSIFY AS IT CROSSES I-55 CORRIDOR AND MOVES
THROUGH ERN MS WITH POTENTIAL SEVERE WIND GUSTS. TSRA LINE EXITS ERN
MS ABOUT 02-4Z THEN...MORE VFR CONDITIONS LATE TONIGHT BEHIND THE
COLD FRONT WITH CLEARING SKIES AND NW WINDS 10-20KTS ABOUT 06Z-
09Z...VFR THEN PREVAILS THROUGH TUESDAY/WEDNESDAY. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  75  49  79 /  23   0   0   6
MERIDIAN      50  75  45  80 /  51   0   0   6
VICKSBURG     48  74  46  80 /  14   0   0   5
HATTIESBURG   54  77  48  82 /  51   0   0   5
NATCHEZ       50  74  49  80 /  17   0   0   6
GREENVILLE    50  74  50  79 /  14   0   0   6
GREENWOOD     49  73  48  79 /  21   0   0   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>029-034>036-040>042.

LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

DL/40/17
Hazardous weather outlook, Apr 11, 10:53 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT MON APR 11 2011

MSZ019-025>033-035>039-042>046-121700-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST
AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK
AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO
70 MPH. HAIL THE SIZE OF HALF DOLLARS AND TORNADOES ARE ALSO POSSIBLE.
THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE AREA BY THIS EVENING.

IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS
WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING
FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED
HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE
ARKLAMISS DELTA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED
AGAIN LATE THURSDAY OR FRIDAY.

LAZ024>026-MSZ047>066-072>074-121700-
CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL BE MOVING
EAST ACROSS THE OUTLOOK AREA. THE PRIMARY HAZARD WILL BE DAMAGING
STRAIGHT LINE WINDS UP TO 65 MPH. HAIL THE SIZE OF HALF DOLLARS AND A
BRIEF TORNADO ARE ALSO POSSIBLE. THE COLD FRONT IS EXPECTED TO SHIFT
EAST OF THE AREA BY LATER ON THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING...AND
AGAIN LATE THURSDAY OR FRIDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-034-040-041-121700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-WASHINGTON-ISSAQUENA-SHARKEY-
1153 AM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
MISSISSIPPI...FAR SOUTHEASTERN ARKANSAS AND FAR NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST
AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK
AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO
65 MPH. HAIL THE SIZE OF QUARTERS IS ALSO POSSIBLE...AND A TORNADO
CANNOT BE RULED OUT. THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE
AREA BY LATE THIS AFTERNOON.

IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS
WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING
FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED
HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE
ARKLAMISS DELTA.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED
AGAIN LATE THURSDAY OR FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

DL

In the hours before

Special weather statement, Apr 11, 1:41 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT MON APR 11 2011

LAZ016-023>026-MSZ026>029-032-035>037-040>044-047>049-051-053>055-
059>061-112040-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-
CLAIBORNE MS-HINDS MS-NEWTON MS-RANKIN MS-WARREN MS-MADISON MS-
LEAKE MS-FRANKLIN MS-ADAMS MS-SIMPSON MS-GRENADA MS-WEBSTER MS-
CARROLL MS-MONTGOMERY MS-CHOCTAW MS-HOLMES MS-HUMPHREYS MS-ATTALA MS-
COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
241 PM CDT MON APR 11 2011

...LINE OF STORMS WITH POTENTIAL FOR 40 TO 50 MPH WIND GUSTS...

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES EAST OF GORE SPRINGS TO 5 MILES WEST OF LEE
BAYOU AT 238 PM CDT...MOVING EAST AT 60 MPH. THIS LINE IS MOVING
THROUGH A REGION WHERE STRONG WIND GUSTS HAVE PERSISTED SINCE THIS
MORNING...WHICH WILL ENHANCE WIND GUST SPEEDS ASSOCIATED WITH
THUNDERSTORMS ALONG THE LINE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN SHARKEY...
COPIAH...ATTALA...SOUTHEASTERN HUMPHREYS...HOLMES...CHOCTAW...
MONTGOMERY...SOUTHEASTERN CARROLL...WEBSTER...EASTERN GRENADA...
WESTERN SIMPSON...NORTHERN ADAMS...FRANKLIN...LEAKE...MADISON...
WARREN...RANKIN...EXTREME NORTHWESTERN NEWTON...HINDS...CLAIBORNE AND
JEFFERSON COUNTIES...AND SOUTHEASTERN MADISON...SOUTHEASTERN
FRANKLIN...NORTHEASTERN CONCORDIA...NORTHEASTERN CATAHOULA AND TENSAS
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3170 9180 3387 8958 3384 8949 3373 8949
      3374 8918 3369 8902 3321 8911 3320 8921
      3312 8921 3312 8932 3258 8931 3258 8973
      3264 8973 3263 8974 3218 8973 3173 9019
      3170 9074 3161 9073 3161 9063 3135 9063
TIME...MOT...LOC 1938Z 290DEG 52KT 3375 8950 3173 9159

OLB
Local storm report, Apr 11, 2:55 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 5 ESE DERMOTT           33.50N 91.36W
04/11/2011  E50.00 MPH       CHICOT             AR   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF A PORTABLE BUILDING WITH DEBRIS
            SPREAD INTO THE TREES. THE DAMAGE OCCURRED BEFORE ANY
            RAIN OCCURRED.

&&
Special weather statement, Apr 11, 2:57 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT MON APR 11 2011

MSZ029>033-037>039-045-052-112155-
LAUDERDALE MS-NESHOBA MS-CLAY MS-LOWNDES MS-WEBSTER MS-OKTIBBEHA MS-
CHOCTAW MS-ATTALA MS-NOXUBEE MS-WINSTON MS-
357 PM CDT MON APR 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES NORTHWEST OF MONTPELIER TO 15 MILES
SOUTHWEST OF CHESTER AT 357 PM CDT...MOVING SOUTHEAST AT 60 MPH.
THIS LINE IS MOVING THROUGH A REGION WHERE STRONG WIND GUSTS HAVE
PERSISTED SINCE THIS MORNING. THIS WILL ENHANCE WIND GUST
SPEEDS ASSOCIATED WITH THUNDERSTORMS ALONG THE LINE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WINSTON...NOXUBEE...NORTHEASTERN ATTALA...CHOCTAW...
OKTIBBEHA...EASTERN WEBSTER...LOWNDES...CLAY...NORTHEASTERN NESHOBA
AND EXTREME NORTHEASTERN LAUDERDALE COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3295 8833 3292 8835 3292 8841 3256 8839
      3256 8840 3258 8844 3259 8841 3292 8841
      3293 8890 3283 8891 3312 8948 3375 8914
      3376 8894 3382 8892 3382 8877 3378 8870
      3369 8871 3369 8852 3356 8826
TIME...MOT...LOC 2057Z 302DEG 52KT 3382 8897 3315 8933

OLB
Special weather statement, Apr 11, 3:27 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT MON APR 11 2011

MSZ044>046-049>051-054>056-112225-
SMITH MS-NEWTON MS-RANKIN MS-SCOTT MS-KEMPER MS-LEAKE MS-NESHOBA MS-
SIMPSON MS-COPIAH MS-
427 PM CDT MON APR 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF EDINBURG TO 4 MILES WEST
OF GLANCY AT 427 PM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN COPIAH...SIMPSON...NESHOBA...SOUTHEASTERN LEAKE...WEST
CENTRAL KEMPER...SCOTT...RANKIN...WESTERN NEWTON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3286 8867 3223 8928 3222 8932 3219 8932
      3181 8968 3174 9070 3206 9036 3206 9023
      3216 9024 3293 8937
TIME...MOT...LOC 2127Z 279DEG 35KT 3285 8934 3179 9052

DL
Local storm report, Apr 11, 3:53 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND GST     STARKVILLE              33.46N 88.82W
04/11/2011  E40 MPH          OKTIBBEHA          MS   EMERGENCY MNGR

            FEW LIMBS AND SMALL TREES DOWN

&&
Special weather statement, Apr 11, 3:57 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT MON APR 11 2011

MSZ031-038-039-112240-
LOWNDES MS-NOXUBEE MS-WINSTON MS-
457 PM CDT MON APR 11 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF CALEDONIA TO 14 MILES
SOUTHWEST OF MASHULAVILLE AT 457 PM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN CENTRAL WINSTON...NOXUBEE AND LOWNDES COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3295 8833 3294 8835 3295 8893 3329 8869
      3329 8867 3332 8867 3355 8851 3353 8847
      3358 8849 3368 8841 3371 8834 3375 8831
      3375 8825 3370 8824
TIME...MOT...LOC 2157Z 270DEG 33KT 3372 8827 3296 8887

DL

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Neshoba

When
April 11, 4:04 PM CST
Where
Neshoba County, 3.32 mi N of Neville
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.628, -89.255

Trees were reported down with Highway 21 blocked in a few locations.

Thunderstorm Wind, Neshoba

When
April 11, 4:09 PM CST
Where
Neshoba County, 0.89 mi WNW of Spring Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.836, -89.044

A large tree was was down across County Road 614 just east of Highway 21.

Thunderstorm Wind, Neshoba

When
April 11, 4:10 PM CST
Where
Neshoba County, 1.16 mi W of Ocobla
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.750, -89.050

Shingles were blown off a house and a trampoline was blown a good distance on Highway 486 near the intersection with County Road 545.

Thunderstorm Wind, Neshoba

When
April 11, 4:13 PM CST
Where
Neshoba County, 1.35 mi ESE of Ocobla
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.740, -89.010

A tree was reported down.

Thunderstorm Wind, Simpson

When
April 11, 4:25 PM CST
Where
Simpson County, 1.81 mi E of Merit
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.923, -89.889

A few trees were down, including one across Highway 13.

Thunderstorm Wind, Noxubee

When
April 11, 4:34 PM CST
Where
Noxubee County, 0.9 mi NE of Shuqualak
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.980, -88.570

Trees were down across Highway 39.

Thunderstorm Wind, Noxubee

When
April 11, 4:38 PM CST
Where
Noxubee County, 2.22 mi SW of Macon Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.110, -88.560

A number of trees were down in Macon.

Thunderstorm Wind, Noxubee

When
April 11, 4:41 PM CST
Where
Noxubee County, 1.8 mi SE of Macon Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.110, -88.510

A few trees were down along Highway 14.

Thunderstorm Wind, Noxubee

When
April 11, 4:41 PM CST
Where
Noxubee County, 4.43 mi WNW of Paulette
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.014, -88.504

A few trees were down along Mahorner Road.

Thunderstorm Wind, Smith

When
April 11, 4:42 PM CST
Where
Smith County, 2.35 mi W of Cohay
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
31.920, -89.640

A gazebo was destroyed and a trampoline was thrown across the yard.

Thunderstorm Wind, Jasper

When
April 11, 5:05 PM CST
Where
Jasper County, 1.38 mi N of Bay Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.990, -89.300

A tree was blocking County Road 182.

Thunderstorm Wind, Lauderdale

When
April 11, 5:20 PM CST
Where
Lauderdale County, 2.55 mi ENE of Lauderdale
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.533, -88.479

A tree was down and power lines were down on York Road.

Thunderstorm Wind, Clarke

When
April 11, 5:28 PM CST
Where
Clarke County, 0.91 mi SE of Enterprise
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.170, -88.810

A couple of trees were blown down.

Thunderstorm Wind, Lauderdale

When
April 11, 5:30 PM CST
Where
Lauderdale County, 0.9 mi NE of Meridian
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.380, -88.710

A few trees were down with one tree also down on some power lines.

Thunderstorm Wind, Jasper

When
April 11, 5:38 PM CST
Where
Jasper County, 1.63 mi E of Vossburg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.924, -88.923

Highway 11 was blocked by a downed tree.

Thunderstorm Wind, Jones

When
April 11, 5:46 PM CST
Where
Jones County, 5.91 mi E of Sandersville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.790, -88.930

Trees were reported down.

Thunderstorm Wind, Clarke

When
April 11, 5:50 PM CST
Where
Clarke County, 0.69 mi N of Archusa Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.040, -88.720

A couple of trees were blown down on the east side of town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298401, 298405, 298404, 298406, 298408, 298409, 298410, 298411, 298412, 298413, 298414, 298418, 298419, 298416, 298415, 298421, 298420.